Alert archive / Colorado / Freeze Warnings in 2020
Freeze Warning 1, NWS Pueblo, CO
NWS Pueblo, CO issued this freeze warning at Jun 9, 2020, 3:02 PM MDT for 5 counties in Colorado. It took effect at Jun 10, 2020, 2:00 AM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2020, 3:02 PM MDT (21:02 UTC)
- In effect from
- Jun 10, 2020, 2:00 AM MDT
- Expired
- Jun 10, 2020, 8:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.0 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1654 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
587 WWUS75 KPUB 092102 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 302 PM MDT Tue Jun 9 2020 COZ089-093-094-097-092215- /O.CAN.KPUB.HW.W.0006.000000T0000Z-200610T0000Z/ Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Las Animas Vicinity/Bent County- 302 PM MDT Tue Jun 9 2020 ...HIGH WIND WARNING IS CANCELLED... The high wind warning is cancelled for Crowley, Otero, Eastern Las Animas, and Bent Counties. $$ COZ069>071-100515- /O.NEW.KPUB.FZ.W.0001.200610T0800Z-200610T1400Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- 302 PM MDT Tue Jun 9 2020 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM MDT WEDNESDAY... * WHAT...Low temperatures in the upper 20s and lower 30s expected. * WHERE...The San Luis Valley * WHEN...From 2 AM to 8 AM MDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ COZ095-096-098-099-100000- /O.CON.KPUB.HW.W.0006.000000T0000Z-200610T0000Z/ Western Kiowa County-Eastern Kiowa County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 302 PM MDT Tue Jun 9 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Northwest winds 35 to 40 mph with gusts up to 65 mph. * WHERE...Kiowa, Baca and Prowers Counties. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
4 follow-up statements
392 WWUS75 KPUB 092355 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 555 PM MDT Tue Jun 9 2020 COZ095-096-098-099-100100- /O.EXP.KPUB.HW.W.0006.000000T0000Z-200610T0000Z/ Western Kiowa County-Eastern Kiowa County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 555 PM MDT Tue Jun 9 2020 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... Winds will continue to gradually decrease through the evening. $$ COZ069>071-100800- /O.CON.KPUB.FZ.W.0001.200610T0800Z-200610T1400Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- 555 PM MDT Tue Jun 9 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT WEDNESDAY... * WHAT...Low temperatures in the upper 20s and lower 30s expected. * WHERE...The San Luis Valley. * WHEN...From 2 AM to 8 AM MDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
463 WWUS75 KPUB 100600 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 1200 AM MDT Wed Jun 10 2020 COZ069>071-101400- /O.CON.KPUB.FZ.W.0001.200610T0800Z-200610T1400Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- 1200 AM MDT Wed Jun 10 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... * WHAT...Low temperatures in the upper 20s and lower 30s expected. * WHERE...The San Luis Valley. * WHEN...From 2 AM to 8 AM MDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
426 WWUS75 KPUB 100951 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 351 AM MDT Wed Jun 10 2020 COZ069>071-101400- /O.CON.KPUB.FZ.W.0001.000000T0000Z-200610T1400Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- 351 AM MDT Wed Jun 10 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... * WHAT...Low temperatures in the upper 20s and lower 30s. * WHERE...The San Luis Valley. * WHEN...Until 8 AM MDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
747 WWUS75 KPUB 101350 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 750 AM MDT Wed Jun 10 2020 COZ069>071-101500- /O.EXP.KPUB.FZ.W.0001.000000T0000Z-200610T1400Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- 750 AM MDT Wed Jun 10 2020 ...FREEZE WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING... $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Jun 9, 11:59 AM MDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jun 9, 11:59 AM MDT, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1159 AM MDT Tue Jun 9 2020 .UPDATE... Issued at 1009 AM MDT Tue Jun 9 2020 Updated for cancellation of High Wind Warning for El Paso and Pueblo Counties. .UPDATE... Issued at 904 AM MDT Tue Jun 9 2020 Updated for expiration of Winter Weather Advisory && .SHORT TERM...(Today and tonight) Issued at 415 AM MDT Tue Jun 9 2020 ...High Winds, Critical Fire Weather, and Winter Weather Continues Today... Currently, clouds and precipitation are beginning to fill in areas along and north of US 50. GLM has even picked up on some occasional lightning with these cells. Snow is still being reported at Leadville, where over 2 inches fell as of midnight MDT. Monarch Pass is also reporting some moderate snow at this hour. A number of ASOS stations across the plains have recorded wind gusts of 60 mph or greater as a potent cold front made its way through the region. Temperatures behind the front have cooled off quickly, and are mainly in the 50s across the plains and 30s to 40s in the high valleys. Today...A closed off upper-level low is expected to continue strengthening as it propagates east into Kansas by this evening. As a result, several weather hazards will be present. First, strong northerly winds are expected to continue across the plains. Winds of 30 to 40 mph with gusts to around 60 to 70 mph remain anticipated through much of the the day in the plains. There will likely be a brief "lull" in the winds early this morning before they pick back up again. By "lull", we're talking 20 to 30 mph winds with gusts to around 45 to 50 mph. Winds are then expected to gradually diminish from west to east as the upper disturbance progresses east and the surface pressure gradient relaxes somewhat. The High Wind Warnings still look good at this time, but will monitor to determine if any can be cancelled sooner than current expiration times. Second, critical fire weather conditions are still expected this afternoon over the San Luis Valley, particularly over the southern half. Despite winds being strong across the plains, critical fire weather criteria likely will not occur because precipitation is anticipated for many locations and relative humidity values will likely stay above critical thresholds. As such, no changes were needed for the Red Flag Warning. Lastly, precipitation is expected to continue to spread across the eastern portions of the region before moving out of the area by this evening. Meanwhile, snow is expected to continue over the central and eastern mountains, and the Pikes Peak region. An additional inch or so will be possible over the central and eastern mountains and around 2 additional inches of snow are anticipated over Pikes Peak. With snow levels dropping down to around 7000-7500 feet, locations along the Palmer Divide may see snow mixing with rain, or potentially switching to all snow this morning. An inch or two of new snow remains possible over grassy and elevated surfaces along the Palmer, but no real impact is anticipated as road temperatures will likely remain above freezing. Much cooler highs are also expected today with temperatures reaching the upper 50s to around 70 for the lower elevations. Tonight...The upper disturbance is expected to continue moving away from the region, which will usher in some weaker northwest flow aloft. The northwest flow aloft is anticipated to transition into a more westerly flow by the Wednesday morning as ridging begins to move into the region. As a result, dry conditions with light winds can be expected tonight. Low temperatures tonight are expected to generally be in the 40s across the plains and 30s in the high valleys. Spotty frost is possible tonight in the high valleys as some locations could reach the freezing point. .LONG TERM...(Wednesday through Monday) Issued at 415 AM MDT Tue Jun 9 2020 Relatively quiet across the area at the start of the period, with more of a zonal pattern in place and with mid/upper flow diminishing. This pattern doesn't look to change much into Thursday, with both days noting dry weather and with warmer temps returning. By Thursday, rising heights will be the trend and with low/mid level flow backing, will see WAA help return 80 to 90 degree temps across the lower elevations. Upper ridge axis shifts east by Friday, with southwest flow looking to bring some weak perturbations across the region. With this pattern in place and the return of slightly higher dewpoint air, will begin to see returning shower and thunderstorm chances to the area. This pattern and shower/thunderstorm chances will continue into the weekend and early next week, with above normal warmth in place. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1156 AM MDT Tue Jun 9 2020 KCOS could have MVFR ceilings through about 19Z, otherwise KCOS, KPUB, KALS should have VFR conditions thru the next 24 hrs. Strong northerly wind will continue until the early evening hours, and will then decrease, with light winds overnight and into Wed morning. && .PUB WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 6 PM MDT this evening for COZ089-093>099. Red Flag Warning until 8 PM MDT this evening for COZ224. && UPDATE...28 SHORT TERM...CARLBERG LONG TERM...RODRIGUEZ AVIATION...28
Hazardous weather outlook, Jun 9, 11:55 AM MDT, 3 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1155 AM MDT Tue Jun 9 2020 COZ058>089-093>099-101800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1155 AM MDT Tue Jun 9 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Strong northerly winds of 35 to 45 mph with gusts of 60 to 70 mph, are expected across the far southeast Colorado plains today. Elsewhere, it will be windy with gusts generally of 40 to 50 mph. These winds will gradually diminish from west to east through the afternoon and into the early evening. Critical fire weather conditions are expected over the San Luis Valley this afternoon and evening as a result of gusty winds, and low relative humidity values. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorm chances return to the region Friday, with afternoon and evening thunderstorms expected into the weekend and early next week. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely today across the far southeast plains. 28/28
In the hours before
Local storm report, Jun 9, 9:38 AM MDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
938 AM MDT TUE JUN 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM NON-TSTM WND GST 9 S SPRINGFIELD 37.28N 102.61W
06/09/2020 M72 MPH BACA CO ASOS
0900 AM SNOW 7 NW CRIPPLE CREEK 38.82N 105.25W
06/09/2020 M3.0 INCH TELLER CO PUBLIC
0256 AM NON-TSTM WND GST 4 WSW LAMAR 38.07N 102.68W
06/09/2020 M70 MPH PROWERS CO ASOS
ASOS STATION KLAA LAMAR AIRPORT.
&&Local storm report, Jun 9, 10:32 AM MDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1032 AM MDT TUE JUN 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW 1 WSW ROSITA 38.09N 105.35W
06/09/2020 M1.5 INCH CUSTER CO CO-OP OBSERVER
&&Local storm report, Jun 9, 10:33 AM MDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
1033 AM MDT TUE JUN 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM NON-TSTM WND GST 9 S SPRINGFIELD 37.28N 102.61W
06/09/2020 M72 MPH BACA CO ASOS
0900 AM SNOW 1 WSW ROSITA 38.09N 105.35W
06/09/2020 M1.5 INCH CUSTER CO CO-OP OBSERVER
0900 AM SNOW 7 NW CRIPPLE CREEK 38.82N 105.25W
06/09/2020 M3.0 INCH TELLER CO PUBLIC
0822 AM NON-TSTM WND GST 9 S SPRINGFIELD 37.28N 102.61W
06/09/2020 M68 MPH BACA CO ASOS
0755 AM SNOW 4 N FLORISSANT 39.00N 105.30W
06/09/2020 M2.8 INCH TELLER CO TRAINED SPOTTER
0734 AM SNOW WOODLAND PARK 39.00N 105.05W
06/09/2020 M3.5 INCH TELLER CO TRAINED SPOTTER
0727 AM SNOW 2 NNE MONUMENT 39.13N 104.86W
06/09/2020 M1.8 INCH EL PASO CO TRAINED SPOTTER
0720 AM SNOW 3 W WOODLAND PARK 38.99N 105.11W
06/09/2020 M4.0 INCH TELLER CO PUBLIC
VIA SOCIAL MEDIA.
0617 AM SNOW DIVIDE 38.95N 105.16W
06/09/2020 M4.5 INCH TELLER CO PUBLIC
VIA SOCIAL MEDIA.
0610 AM SNOW 1 WSW WOODLAND PARK 38.99N 105.07W
06/09/2020 M3.5 INCH TELLER CO TRAINED SPOTTER
ACCUMULATED ON GRASSY AREAS.
0557 AM SNOW WOODLAND PARK 39.00N 105.05W
06/09/2020 M2.0 INCH TELLER CO TRAINED SPOTTER
0556 AM NON-TSTM WND GST 8 S SPRINGFIELD 37.29N 102.61W
06/09/2020 M68 MPH BACA CO ASOS
0530 AM SNOW 1 NNW WOODLAND PARK 39.01N 105.06W
06/09/2020 M2.5 INCH TELLER CO TRAINED SPOTTER
0256 AM NON-TSTM WND GST 4 WSW LAMAR 38.07N 102.68W
06/09/2020 M70 MPH PROWERS CO ASOS
ASOS STATION KLAA LAMAR AIRPORT.
1231 AM NON-TSTM WND GST 9 S SPRINGFIELD 37.28N 102.62W
06/09/2020 M63 MPH BACA CO ASOS
ASOS STATION KSPD 8 S SPRINGFIELD.
1203 AM NON-TSTM WND GST 5 NE BLENDE 38.28N 104.50W
06/09/2020 M63 MPH PUEBLO CO AWOS
AWOS STATION KPUB PUEBLO AIRPORT.
1200 AM SNOW 2 NE LEADVILLE 39.27N 106.27W
06/09/2020 M2.4 INCH LAKE CO TRAINED SPOTTER
24 HOUR TOTAL ENDING AT MIDNIGHT. 0.15
INCHES OF LIQUID EQUIVALENT.
1109 PM NON-TSTM WND GST 4 S CHERAW 38.05N 103.52W
06/08/2020 M62 MPH OTERO CO ASOS
ASOS STATION KLHX LA JUNTA AIRPORT.
1014 PM NON-TSTM WND GST 7 WNW TRUCKTON 38.75N 104.30W
06/08/2020 M59 MPH EL PASO CO AWOS
AWOS STATION KABH ELLICOTT-B AFA.
0947 PM NON-TSTM WND GST 1 SE PETERSON AFB 38.82N 104.68W
06/08/2020 M59 MPH EL PASO CO ASOS
ASOS STATION KCOS COLORADO SPRINGS AIRPORT.
&&Local storm report, Jun 9, 1:36 PM MDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
136 PM MDT TUE JUN 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM NON-TSTM WND GST 9 S SPRINGFIELD 37.28N 102.61W
06/09/2020 M75 MPH BACA CO ASOS
&&Nearby
Freeze Warnings in Colorado, 2020Every freeze warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.